Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 19, 2025, 7:52 PM CDT for Washington County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2025, 7:52 PM CDT (00:52 UTC)
- Expired
- Sep 19, 2025, 8:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS83 KMPX 200052 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 752 PM CDT Fri Sep 19 2025 MNC037-123-163-200145- Dakota-Washington-Ramsey- 752 PM CDT Fri Sep 19 2025 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Dakota...Washington...Ramsey... * Until 845 PM CDT. * At 751 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience minor flooding include... St. Paul, Woodbury, Maplewood, Cottage Grove, Inver Grove Heights, Oakdale, White Bear Lake, Rosemount, South St. Paul, Stillwater, Vadnais Heights, and Lake Elmo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4506 9285 4477 9288 4477 9306 4507 9305 $$ NDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 19, 6:55 PM CDT, 57 minutes earlier. Its key messages:
- Scattered showers and weak storms on and off throughout the rest of today.
- Daily shower chances continue through the weekend, followed by seasonal and dry weather.
Area forecast discussion, Sep 19, 6:55 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 655 PM CDT Fri Sep 19 2025 .KEY MESSAGES... - Scattered showers and weak storms on and off throughout the rest of today. - Daily shower chances continue through the weekend, followed by seasonal and dry weather. && .DISCUSSION... Issued at 249 PM CDT Fri Sep 19 2025 Visible satellite showing a well developed low which shrouds much of the northern plains in cloud cover this afternoon. Beneath all of this cloud cover are bands of moderate rain showers and a few pockets of thunder. Periods of rain and thunder can be expected over the next several hours across much of central and southern MN and western WI. Overall, the convective environment does look to be shallow given MLCAPE values generally less than 500 J/kg meaning widespread thunder is not expected. A few brief periods of heavy rainfall may occur given PWATs ranging near 1.3 inches. Additionally, latest RAP guidance continues to show enough low-level directional shear coupled with 1kft LCLs, which could potentially develop a few cold-air funnels near the surface low in west central Minnesota. As this low pressure continues to meander north- northeastward, a dry slot should temporarily suppress some cloud cover and PoPs gradually from southeast to northwest overnight. As we enter this weekend, the troughing pattern zonally elongates. Residual lobes of vorticity look to dance around the broader troughing pattern through at least Saturday afternoon which will once again produce another round of diurnal precip. As of now, the best concentration of precip coverage looks to be aimed across north- central MN over to western WI. Storm total QPF through Saturday night looks to range between a half inch to three quarters of an inch. Areas south and west of the MN River Valley should see closer to a quarter of an inch or less with a few localized higher amounts sprinkled in. Sunday through Tuesday will maintain diurnal chances of precip although not as expansive in coverage as we slowly transition to northerly flow. No significant swings in temperatures are expected over the next several days as the airmass is not changing much day to day. Highs generally expected to range within the upper 60s to low 70s and lows in the 50s are expected across the area. Winds are also expected to be light through the period generally 10kts or less. Come the middle of next week, high pressure looks to take hold across the northern CONUS which should keep precip chances well to our south. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 655 PM CDT Fri Sep 19 2025 Bands of showers and thunderstorms continue to spin over Minnesota/western Wisconsin this evening. The greatest coverage of rain will transition east over RNH/EAU over the next few hours. Also, we do anticipate the threat of thunder will diminish will continued loss of daytime heating. Focus will shift to IFR or low cigs/visibility after midnight. Still some uncertainty in whether it's more of a low stratus scenario of if we will see areas of dense fog development. Followed LAMP trends and included TEMPO's for visibility reductions at AXN, STC, and EAU where the signal is the greatest. Cigs/vis improve in the first few hours after daybreak Saturday. Southerly winds will sustain between 5-10kts as the slow moving upper-low continues to meander eastward. Should see another round of scattered showers and storms develop early in the the afternoon. The best chance for impacts will be over the eastern MN and western WI terminals. KMSP...Removed mention of thunder from the TAF to open the 00z period. We'll keep the chance of VFR showers around through about 3z, then should trend dry overnight. Cigs trend MVFR overnight, then improve to VFR Saturday morning. PROB30 continues Saturday afternoon for another round of -TSRA during the period of peak daytime heating. /OUTLOOK FOR KMSP/ SUN...Chc MVFR/-TSRA, mainly P.M. Wind W 5-10 kts. MON...Mainly VFR. Slight chc MVFR/-SHRA. Wind variable 5 kts. TUE...Mainly VFR. Wind NE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...Strus
Hazardous weather outlook, Sep 19, 2:35 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 235 PM CDT Fri Sep 19 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 235 PM CDT Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 19, 4:24 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
424 PM CDT Fri Sep 19 2025
MNC003-037-053-123-163-192230-
Hennepin-Dakota-Anoka-Washington-Ramsey-
424 PM CDT Fri Sep 19 2025
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Dakota...Anoka...Washington...Ramsey...
* Until 530 PM CDT.
* At 423 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. This will cause urban and small
stream flooding in the area. One to two inches of rain has already
fallen.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Brooklyn Park, Eagan, Woodbury, Maple Grove,
Coon Rapids, Blaine, Maplewood, Cottage Grove, Inver Grove Heights,
and Roseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4494 9293 4468 9295 4488 9321 4517 9343
4523 9324
NDCSpecial weather statement, Sep 19, 7:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 752 PM CDT Fri Sep 19 2025 MNC037-123-163-200145- Dakota-Washington-Ramsey- 752 PM CDT Fri Sep 19 2025 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Dakota...Washington...Ramsey... * Until 845 PM CDT. * At 751 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience minor flooding include... St. Paul, Woodbury, Maplewood, Cottage Grove, Inver Grove Heights, Oakdale, White Bear Lake, Rosemount, South St. Paul, Stillwater, Vadnais Heights, and Lake Elmo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4506 9285 4477 9288 4477 9306 4507 9305 NDC
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.